MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752452
Medical Device Problem Codes Failure to Cut (2587); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The physician reported that actuation, cutting and aspiration failure of the cutter occurred during the cataract/vitrectomy combination surgery.The surgery was completed after replacing the product with another one.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe, with tip protector, in a tray was received for the report.The returned sample was visually inspected and was found to be non-conforming with orange/brown in color foreign material was on the port face.The sample was functionally tested for actuation, aspiration and cut and was found to be conforming for all functional tests.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the lot number obtained from the device¿s rfid tag.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all functional testing.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications.A non-conformance is in progress to investigate the trend identified for actuation and cut issues.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22209634
Report Number1644019-2025-01866
Device Sequence Number12916575
Product Code LRO
UDI-Device Identifier00380657524525
UDI-Public(01)00380657524525(17)260731(11)240808(10)1707N5
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number8065752452
Device Lot Number1707N5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer09/13/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown